PL EN


Preferences help
enabled [disable] Abstract
Number of results
Journal
2006 | 1 | 4 | 419-423
Article title

Simultaneous treatment with carbimazole and granulocyte-colony stimulating factor in a patient with thyrotoxicosis and carbimazole induced neutropenia

Content
Title variants
Languages of publication
EN
Abstracts
EN
We describe a patient who was admitted with uncontrolled thyrotoxicosis and carbimazole induced neutropenia. She required 80 mg of carbimazole daily. The patient declined radio-iodine treatment because she had a little child and wished to have thyroid surgery. She received four doses of filgrastim (Granulocyte-colony stimulating factor) which maintained the neutrophil count within a reasonable level while she continued to receive carbimazole to prepare her for surgery. After a curative subtotal thyroidectomy and discontinuation of the carbimazole, the patient’s white cell count remained normal. Subsequently the patient was euthyroid on levothyroxine replacement. Carbimazole should always be discontinued if neutropenia occurs but this case demonstrates that in exceptional circumstances filgrastim can be an effective therapy while continuing carbimazole in the short term.
Publisher
Journal
Year
Volume
1
Issue
4
Pages
419-423
Physical description
Dates
published
1 - 12 - 2006
online
24 - 10 - 2006
References
  • [1] N. Biswas, A. You-hern, J.M. Goldman and J.M. Schwartz: “Case report: aplastic anemia associated with antithyroid drugs”, Am. J. Med. Sci., Vol. 301, (1991), pp. 190–194 http://dx.doi.org/10.1097/00000441-199103000-00008[Crossref]
  • [2] G. Birchell and T. Cheetham: “Juvenile thyrotoxicosis; can we do better?”, Arch. Dis. Child., Vol. 89(8), (2004), pp. 745–750
  • [3] U. Srinivas, S. Stanaway, R. Worth and D. Ewins: “Delayed carbimazole induced agranulocytosis precipitating thyroid crisis”, Endocrine abstracts, Vol. 5, (2003), P27.
  • [4] F. Joseph, N. Younis and D. Bowen Jones: “Treatment of carbimazole-induced agranulocytosis and sepsis with granulocyte colony stimulating factor”, Int. J. Clin. Prac., Vol. 57(2), (2003), pp.145–146
  • [5] G. Wilcox, R. Wong, P.J. Elliott, D.J. Topliss and J.R. Sockigt: “Recovery from Carbimazole-Induced Aplastic Anaemia”, Int. J. Endocrinol. Metab., Vol. 1, (2003), pp. 41–43
  • [6] D. Usha, D.M. Thatte and S.A. Dahanukar: “Therapeutic potential of the haematopoietic growth factors”, J. Postgrad. Med., Vol. 40(4), (1994), pp. 210–15
  • [7] A. Oyama, K. Ota, S. Asano, F. Takaku, T. Miyazaki, Y. Uzuka, M. Omine, S. Furusawa, K. Hirashima, K. Sanpi et al: “Clinical effect of recombinant human G-CSF on neutropenia induced by chemotherapy for Non Hodgkin’s lymphoma”, Nippon Gan. Chiryo. Gakkai. Shi., Vol. 25(8), (1990), pp. 1619–1634.
Document Type
Publication order reference
YADDA identifier
bwmeta1.element.-psjd-doi-10_2478_s11536-006-0036-5
Identifiers
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.